Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 64, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 19, 2022, 3:21 PM CDT for 4 counties in Missouri. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2022, 3:21 PM CDT (20:21 UTC)
- Expired
- May 19, 2022, 4:15 PM CDT
- In force
- 54 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Considerable
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Crawford County, MO, Iron County, MO, Reynolds County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 141 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 12:51 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1924 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
088
WUUS53 KLSX 192021
SVRLSX
MOC055-093-179-221-192115-
/O.NEW.KLSX.SV.W.0064.220519T2021Z-220519T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
321 PM CDT Thu May 19 2022
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southern Crawford County in east central Missouri...
Iron County in southeastern Missouri...
Reynolds County in southeastern Missouri...
Southern Washington County in east central Missouri...
* Until 415 PM CDT.
* At 320 PM CDT, severe thunderstorms were located along a line
extending from near St. James to 6 miles east of Summersville,
moving east at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Trained weather spotters reported wind damage to a house
near Duke, MO.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Severe thunderstorms will be near...
Steelville around 330 PM CDT.
Other locations in the path of these severe thunderstorms include
Ellington.
This also includes Johnsons Shut-Ins State Park, Fort Davidson
Historic Site, Elephant Rocks State Park, Dillard Mill Historic Site,
Taum Sauk Mountain State Park, and Clearwater Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 PM CDT for southeastern
and east central Missouri.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 700 PM CDT for southeastern
and east central Missouri.
&&
LAT...LON 3705 9096 3710 9096 3710 9102 3717 9103
3720 9113 3750 9121 3751 9131 3759 9131
3759 9116 3770 9115 3770 9131 3779 9131
3779 9153 3795 9153 3798 9064 3765 9065
3764 9053 3728 9055 3727 9074 3705 9078
TIME...MOT...LOC 2020Z 265DEG 43KT 3805 9155 3715 9155
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Maples2 follow-up statements
186
WWUS53 KLSX 192054
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
354 PM CDT Thu May 19 2022
MOC055-093-179-221-192115-
/O.CON.KLSX.SV.W.0064.000000T0000Z-220519T2115Z/
Crawford MO-Iron MO-Reynolds MO-Washington MO-
354 PM CDT Thu May 19 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHERN CRAWFORD...IRON...REYNOLDS AND SOUTHERN WASHINGTON
COUNTIES...
At 353 PM CDT, severe thunderstorms were located along a line
extending from Anthonies Mill to 8 miles southwest of Ellington,
moving east at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Ellington.
This also includes Johnsons Shut-Ins State Park, Fort Davidson
Historic Site, Elephant Rocks State Park, Dillard Mill Historic Site,
Taum Sauk Mountain State Park, and Clearwater Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 PM CDT for southeastern
and east central Missouri.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3705 9096 3710 9096 3710 9102 3717 9103
3720 9113 3750 9121 3751 9131 3759 9131
3759 9116 3770 9115 3770 9131 3779 9131
3779 9153 3795 9153 3798 9064 3765 9065
3764 9053 3728 9055 3727 9074 3705 9078
TIME...MOT...LOC 2053Z 265DEG 43KT 3808 9110 3718 9110
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Maples425
WWUS53 KLSX 192112
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
412 PM CDT Thu May 19 2022
MOC055-093-179-221-192122-
/O.EXP.KLSX.SV.W.0064.000000T0000Z-220519T2115Z/
Crawford MO-Iron MO-Reynolds MO-Washington MO-
412 PM CDT Thu May 19 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CRAWFORD...IRON...
REYNOLDS AND SOUTHERN WASHINGTON COUNTIES WILL EXPIRE AT 415 PM
CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
A Tornado Watch remains in effect until 700 PM CDT for southeastern
and east central Missouri.
LAT...LON 3705 9096 3710 9096 3710 9102 3717 9103
3720 9113 3750 9121 3751 9131 3759 9131
3759 9116 3770 9115 3770 9131 3779 9131
3779 9153 3795 9153 3798 9064 3765 9065
3764 9053 3728 9055 3727 9074 3705 9078
TIME...MOT...LOC 2112Z 265DEG 43KT 3810 9083 3720 9083
$$
MaplesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:33 PM CDT, 48 minutes earlier.
Area forecast discussion, May 19, 2:33 PM CDT, 48 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 233 PM CDT Thu May 19 2022 .SHORT TERM... (Through Late Friday Night) Issued at 207 PM CDT Thu May 19 2022 MCV will track east across the southern portion of the forecast area early this evening. Destabilization ahead of it and locally enhanced low level and overall shear will promote the possibility of supercells with a threat for tornadoes, damaging winds, and large hail. This should exit to the east around 7PM with the remainder of the night being quiet. We remain in a humid air mass overnight, so lows will only be around 70 or so. Hot and humid conditions are expected on Friday with temperatures approaching 90 degrees. A cold front will move into the northwest part of the area during the afternoon with a shift to northwest winds and a drop in temperature expected. Although the air mass ahead of the front will be highly unstable, a strong capping inversion will make it very difficult to trigger any thunderstorms along the front Friday afternoon and evening. Friday evening and overnight, though, there may be a zone of shower and thunderstorm activity along and behind the front as the surface front undercuts the warm, moist air mass. Storms in this environment will be elevated and primarily be a threat for hail and heavy rainfall. Overall coverage should increase toward Saturday morning as a shortwave trough tracks through the southwest flow aloft. Kimble .LONG TERM... (Saturday through Next Thursday) Issued at 207 PM CDT Thu May 19 2022 The front makes a slow push southeast through the area on Saturday, with the southeast part of our forecast area remaining in the warm and humid air, reaching 80+ degrees again. Further to the north, though, clouds, rain, and cooler air will keep temperatures in the 60s. It's possible that depending on the slowness of the progression of the surface front and how quickly the warm nose aloft erodes, we could see surface based thunderstorms develop ahead of the front on Saturday in the southern part of the area. If this occurs, they instability and shear available will be supportive of strong to severe storms. Again this threat would be pretty conditional on all the right ingredients lining up. At any rate most of the area should see rainfall on Saturday into Saturday night as the next wave moves through and gives the front one final shove to the southeast. For Sunday we will be entirely post frontal, and despite the return of sunshine as the day goes on we will only warm into the 60s. Much drier air will also be in place, bringing a break from the early season humidity. Expect a gradual warm up Monday into Tuesday as high pressure shifts east and a return flow brings warmer and more humid air back into the area. The next trough sets up in the Plains on Tuesday and will bring our next chance of rainfall. It's unclear whether we'll get enough instability for strong to severe storms, but it's always something to watch this time of year. Models diverge in the long range on how to handle the trough in the Plains. The GFS continues to show the trough cutting off over the Southern Plains and bringing multiple days of showers and storms to the region. Meanwhile most other models keep this trough progressive and don't even really hint at a cut off scenario, transitioning us to a dry northwest flow aloft rather quickly. The GFS solution may be influenced by a good deal of convection generated as the trough is digging into Texas Tuesday evening which in turn leads to a deeper trough and a more likely cut off scenario. Generally see this as less likely and have allowed the NBM to drive the forecast in this time range. Kimble && .AVIATION... (For the 12z TAFs through 12z Friday Morning) Issued at 230 PM CDT Thu May 19 2022 Primary focus of the TAF is on timing of thunderstorm activity this evening. Uncertainty exists as to how far north it will develop and whether it will impact the St Louis area terminals. If it does so, it is likely between 21 and 00Z. After this, we expect light winds and VFR conditions overnight. Flow becomes mostly southerly on Friday with VFR continuing. Kimble && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 19, 2:44 PM CDT, 37 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 244 PM CDT Thu May 19 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201945- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 244 PM CDT Thu May 19 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are expected across southeast Missouri and southwest Illinois this afternoon. Large hail, damaging winds, and tornadoes are possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorm chances return to the northern part of the area Friday night, with this threat shifting slowly southward through the day Saturday. The stronger storms could contain large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed through this afternoon. Kimble
In the hours before
Local storm report, May 19, 12:28 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1228 PM CDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 AM HAIL 2 NW SAINT ANN 38.74N 90.41W
05/19/2022 U0.75 INCH ST. LOUIS MO PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
1143 AM HAIL COLUMBIA 38.45N 90.22W
05/19/2022 E0.70 INCH MONROE IL PUBLIC
&&Local storm report, May 19, 2:13 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
213 PM CDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 AM TSTM WND DMG 3 SSW MARYLAND HEIGHTS 38.68N 90.50W
05/19/2022 ST. LOUIS MO FIRE DEPT/RESCUE
REPORT OF TREES DOWN AT CROWN RIDGE AND
RIDGEMEADOW DR AND AT RIVER BEND AND RIVER
VALLEY DR.
&&
LSJLocal storm report, May 19, 2:14 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
214 PM CDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM TSTM WND DMG 3 NE PACIFIC 38.51N 90.72W
05/19/2022 ST. LOUIS MO FIRE DEPT/RESCUE
REPORT OF A TREE DOWN ON MODEL REALTY RD.
&&
LSJLocal storm report, May 19, 2:36 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
236 PM CDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 AM TSTM WND DMG 1 WSW CLARKSON VALLEY 38.62N 90.62W
05/19/2022 ST. LOUIS MO PUBLIC
PHOTO ON SOCIAL MEDIA SHOWS A TREE DOWN
ACROSS STRECKER RD.
&&
AELocal storm report, May 19, 2:55 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
255 PM CDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM HAIL 6 SW STEELVILLE 37.90N 91.42W
05/19/2022 E0.75 INCH CRAWFORD MO TRAINED SPOTTER
PENNY SIZED HAIL REPORTED 6SW OF STEELVILLE.
&&
LSJLocal storm report, May 19, 3:09 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
309 PM CDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL CUBA 38.07N 91.40W
05/19/2022 E0.88 INCH CRAWFORD MO EMERGENCY MNGR
PEA TO NICKEL SIZED HAIL.
&&
JPGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 9:48 AM CDT | Severe Thunderstorm Warning | LSX | Osage | 30 min |
| May 19, 10:37 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 38 min |
| May 19, 11:00 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, Warren | 45 min |
| May 19, 11:27 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 38 min |
| May 19, 11:37 AM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 38 min |
| May 19, 2:49 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 41 min |
| May 19, 3:40 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 50 min |
| May 19, 3:44 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 34 min |
| May 19, 4:04 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Washington | 41 min |
| May 19, 4:09 PM CDT | Tornado Warning | LSX | Franklin | 36 min |
| May 19, 4:16 PM CDT | Tornado Warning | LSX | Reynolds | 44 min |
| May 19, 4:38 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, Warren, City of Saint Louis | 52 min |
| May 19, 4:55 PM CDT | Tornado Warning | LSX | Saint Charles, Saint Louis | 35 min |
| May 19, 5:00 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 11 min |
| May 19, 5:06 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 39 min |
| May 19, 5:16 PM CDT | Tornado Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 29 min |
| May 19, 5:19 PM CDT | Tornado Warning | LSX | Saint Charles, Saint Louis | 26 min |
| May 19, 5:44 PM CDT | Areal Flood Advisory | LSX | Saint Louis, City of Saint Louis | 3 hr |
| May 19, 5:46 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.